Log in
CLL Support Association
12,597 members19,328 posts

Cramps with Ibrutinib

I have just finished my third month on Ibrutinib and have started suffering cramps in hands, arms and legs. Is this now to be a regular side effect.?

Also I get intermittent itchy spots on my upper body which are controlled by Fucibet ointment.

3 Replies
oldestnewest

Hi I have been suffering all the time with the same cramps as yourself. I am now 15 months in on the Flair Trial with a combination of Rituximab & Ibrutinib. The Rituximab finished 6 moths ago. I always mention about the cramps on my very regular checkups etc but as yet it has not been definitely confirmed that they are a side effect of Ibrutinib. Obviously being a member of this group I also report back to them that their are so many of us reporting this issue. I suppose once all the data is complied it may be acknowledged. I have tried everything with regards to rubbing gels (with the consent of of Research Nurse) on the cramps and increasing the water intake. Test show that my potassium etc is all within range of where it should be . I hope that for you and myself that they soon subside.Sandra

Reply

Poddle and Sanphil,

Muscle cramps can be caused by dehydration (hopefully you are both well hydrated since you are in treatment and that is something needed to help get the toxins through and out your bodies).

Other things that can cause muscle cramping is low magnesium and low potassium--so, it would be beneficial to rule out those situations by asking your GP to run a blood test for their levels.

A good, healthy food to eat for those blood levels are nuts of all varieties---i use mixed nuts as my snack. Also almonds are a great source of magnesium.

Also, anemia can be a cause of muscle cramping--low HGB--I suppose you have HGB checked regularly by CLL Dr.

I hope this helps you to get to the bottom of the muscle cramping.

I do not mean to say Ibrutinib is not THE cause for your situations, but it might be beneficial for you to have other possibilities checked.

Reply

Try Theraworx - my wife swears by it.

1 like
Reply

You may also like...